Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Have aortic stenosis, high blood pressure, high chloresterol and BPH. Taking Lasix. Safe to take belviq for weight loss?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 13981 Questions
Question
is it safe to take belviq for weight loss if taking Lasix statins high pressure meds and bph meds?
Posted Wed, 3 Jul 2013 in General Health
 
 
Answered by Dr. Michelle Gibson James 33 minutes later
Hi, thanks for using healthcare magic

Belviq is the trade name of a medication called lorcaserin. It works by interacting with certain receptors in the brain to cause decrease in appetite and make the person feel full for longer periods of time.

In terms of drug interactions, it can interact with some medications but is not known to interact with statins on the whole.

If you can possibly name the particular blood pressure medications that you are currently using I can determine whether it interacts with them.

In general though it is thought to be safe and is used along with life style measures.

You can , if possible list the medications and I would provide you feed back on any possible effects.

Please feel free to ask any additional questions
Above answer was peer-reviewed by
 
Follow-up: Have aortic stenosis, high blood pressure, high chloresterol and BPH. Taking Lasix. Safe to take belviq for weight loss? 20 hours later
as you suggested my daily Rx,s Zetia 10mg,atorvastatin 20mg.prevacid 30mg.verapamil ER 240mg. furosemide 40mg.potassium chl 20MEQ CR.tamulosin 0.4mg. desipramine 10 mg zyrtec 10mg. is it ok to take belviq diet pill with these
 
 
Answered by Dr. Michelle Gibson James 14 minutes later
Hi

There are no interactions with verapamil, lasix ,potassium chloride or prevacid

There is a slight risk of increased levels of the tamulosin because they are broken down using the same pathway.

There is a slight increase risk of a condition called serotonin syndrome when combined with despiramine. This condition is associated with symptoms such as increased heart rate, altered blood pressure, confusion and fever .

You may want to speak to your doctor about the risk for serotonin syndrome

Please feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
,   ,   ,   ,   ,   ,  

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor